Alert archive / Nevada / High Wind Watches in 2015

High Wind Watch 3, NWS Reno, NV

December 7, 20157 counties in Nevada; Modoc County, California

NWS Reno, NV issued this high wind watch at Dec 7, 2015, 2:52 PM PST for 7 counties in Nevada; Modoc County, California. It took effect at Dec 9, 2015, 9:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2015, 2:52 PM PST (22:52 UTC)
In effect from
Dec 9, 2015, 9:00 PM PST
Expired
Dec 8, 2015, 3:29 PM PST
In force
Issued by
NWS Reno, NV

Counties Modoc County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 19 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2015-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2015-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS75 KREV 072252
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 PM PST MON DEC 7 2015


CAZ070-NVZ003-005-081200-
/O.NEW.KREV.HW.A.0003.151210T0500Z-151211T0000Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY...
EMPIRE...GERLACH
252 PM PST MON DEC 7 2015

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE
  FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY
  LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL
  PERSIST THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. WIND
  GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS
  ESPECIALLY ALONG THE HIGHWAY 395 AND I 580 CORRIDORS.

* IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES
  ON HIGHWAYS I-580...395 AND I-80. BE PREPARED FOR DELAYS AND
  POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. AREAS OF BLOWING
  DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS.
  OUTDOOR HOLIDAY DECORATIONS SHOULD BE SECURED BEFORE THE ONSET
  OF STRONG WINDS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING
  INTO AND OUT OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN
THE EVENT OF A POWER OUTAGE.

&&

$$


HTTP://WEATHER.GOV/RENO
2 follow-up statements
453 
WWUS75 KREV 081142
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
342 AM PST TUE DEC 8 2015

NVZ001-004-090000-
/O.EXB.KREV.HW.A.0003.151210T0800Z-151211T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
342 AM PST TUE DEC 8 2015

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY NIGHT IN HIGHER
  ELEVATIONS AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY THURSDAY
  MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY
  AFTERNOON.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS UP
  TO 70 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY
  ALONG HIGHWAY 95 NEAR WALKER LAKE...AND HIGHER PASSES IN
  SOUTHERN MINERAL COUNTY.

* IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES
  ON HIGHWAYS 6...50...95...ALTERNATE 50 AND 95 AND I-80. BE
  PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE
  AREAS. POOR VISIBILITY DUE TO AREAS OF BLOWING DUST IS POSSIBLE
  DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. TURBULENCE AND WIND
  SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES
IN THE EVENT OF A POWER OUTAGE.

&&

$$

CAZ070-NVZ003-005-090000-
/O.CON.KREV.HW.A.0003.151210T0500Z-151211T0000Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY...
EMPIRE...GERLACH
342 AM PST TUE DEC 8 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE 
  FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY 
  LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS 
  WILL PERSIST THROUGH THURSDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.
  WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE
  LOCATIONS ESPECIALLY ALONG THE HIGHWAY 395 AND I 580 CORRIDORS.

* IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES
  ON I-580...I-80 AND HIGHWAY 395. BE PREPARED FOR DELAYS AND
  POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. AREAS OF BLOWING
  DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS.
  TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF
  THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES
IN THE EVENT OF A POWER OUTAGE.

&&

$$


HTTP://WEATHER.GOV/RENO
701 
WWUS75 KREV 082329
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
329 PM PST TUE DEC 8 2015

CAZ070-NVZ003-005-091200-
/O.UPG.KREV.HW.A.0003.151210T0500Z-151211T0000Z/
/O.NEW.KREV.HW.W.0003.151210T0800Z-151211T0000Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY...
EMPIRE...GERLACH
329 PM PST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
4 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH.


* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE 
  FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY 
  LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS 
  WILL PERSIST THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.
  WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE
  LOCATIONS ESPECIALLY ALONG THE HIGHWAY 395 AND I-580 CORRIDORS.

* IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE 
  VEHICLES ON I-580...I-80 AND HIGHWAY 395. BE PREPARED FOR 
  DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. 
  AREAS OF BLOWING DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS 
  AND DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT 
  FLYING INTO AND OUT OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES
IN THE EVENT OF A POWER OUTAGE.

&&

$$

NVZ001-004-091200-
/O.UPG.KREV.HW.A.0003.151210T0800Z-151211T0000Z/
/O.NEW.KREV.HW.W.0003.151210T1000Z-151211T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
329 PM PST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY. THIS
REPLACES THE HIGH WIND WATCH.


* TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY NIGHT IN
  HIGHER ELEVATIONS AND THEN SPREAD DOWN TO VALLEY LOCATIONS 
  BY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST 
  THROUGH THURSDAY AFTERNOON. 

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS 
  UP TO 70 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS 
  ESPECIALLY ALONG HIGHWAY 95 NEAR WALKER LAKE...AND HIGHER 
  PASSES IN SOUTHERN MINERAL COUNTY.

* IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE 
  VEHICLES ON HIGHWAYS 6...50...95...ALTERNATE 50 AND 95 AND 
  I-80. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF 
  TRAVELING IN THESE AREAS. POOR VISIBILITY DUE TO AREAS OF 
  BLOWING DUST IS POSSIBLE DOWNWIND OF DRY LAKE BEDS AND 
  DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING 
  INTO AND OUT OF THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES
IN THE EVENT OF A POWER OUTAGE.

&&

$$

CAZ072-NVZ002-091200-
/O.NEW.KREV.LW.Y.0034.151209T1500Z-151210T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
329 PM PST TUE DEC 8 2015

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY
TO 4 AM PST THURSDAY. 


* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 

* WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES ON EAST AND
  NORTHEASTERN SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:28 AM PST, 11 hours 24 minutes earlier.

Area forecast discussion, Dec 7, 3:28 AM PST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
328 AM PST MON DEC 7 2015

.SYNOPSIS...

MAINLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH MIDWEEK. FOR WEDNESDAY NIGHT THROUGH THURSDAY, A POTENT
PACIFIC STORM WILL BRING STRONG WINDS AND POTENTIALLY HEAVY SIERRA
SNOW AND LOWER ELEVATION RAIN. COOLER AND SHOWERY CONDITIONS ARE
EXPECTED FRIDAY AND SATURDAY, WITH ANOTHER STRONG STORM POSSIBLE
BY SUNDAY.

&&

.SHORT TERM...

MAINLY QUIET WEATHER IS EXPECTED THROUGH MOST OF WEDNESDAY AS FLAT
RIDGE OF HIGH PRESSURE PUSHES THE MAIN MOISTURE FEED AND STORM
TRACK NORTHWARD INTO THE PACIFIC NORTHWEST. SOME LIGHT RAIN
SHOWERS REMAIN POSSIBLE NEAR THE OREGON BORDER THROUGH TONIGHT,
BUT SIGNIFICANT RAINFALL IS UNLIKELY. WIDESPREAD MID AND HIGH
LEVEL CLOUD COVER IS EXPECTED ACROSS MOST OF THE REGION,
ESPECIALLY NORTH OF HIGHWAY 50 THROUGH WEDNESDAY. RIDGE LEVEL
WINDS WILL REMAIN RELATIVELY GUSTY THROUGH TONIGHT AS 700 MB FLOW
GENERALLY RANGES FROM 25-35 KT, THEN AFTER A SHORT LULL ON TUESDAY
THE RIDGE WINDS WILL INCREASE FURTHER TUESDAY NIGHT AND
WEDNESDAY. FOR LOWER ELEVATIONS, FORECAST SOUNDINGS INDICATE
LIMITED MIXING ESPECIALLY THROUGH TUESDAY, RESULTING IN ONLY A
MODEST INCREASE IN WINDS. TEMPERATURES WILL REMAIN RATHER MILD
WITH HIGHS MAINLY IN THE 50S TO LOWER 60S FOR SIERRA VALLEYS AND
LOWER ELEVATIONS.

FOR WEDNESDAY, WE SHOULD BEGIN TO SEE WINDS INCREASE IN LOWER
ELEVATIONS. THE LATEST GUIDANCE IS TRENDING SLIGHTLY SLOWER WITH
THE ARRIVAL OF THE NEXT STORM, WHICH WOULD DELAY THE ONSET OF
STRONGER WINDS UNTIL WEDNESDAY NIGHT. FOR NOW WE WILL BRING A
MODERATE INCREASE IN WINDS DURING THE DAY WEDNESDAY WITH GUSTS
MAINLY 30-40 MPH, POSSIBLY A BIT HIGHER ACROSS FAR NORTHWEST NV
AND THE SURPRISE VALLEY.

THIS WILL CHANGE DRASTICALLY BY WEDNESDAY NIGHT AS THE SURFACE
PRESSURE GRADIENT BECOMES VERY TIGHT, WHILE THE 700 MB FLOW
INCREASES TO NEAR 70 KT AND 500 MB FLOW AROUND 100 KT. EVEN
WITHOUT MANY OF THE CLASSIC DOWNSLOPE SIGNATURES SHOWING UP ON
FORECAST SOUNDINGS, THE STRENGTH OF THE PRESSURE GRADIENT COULD
SUPPORT WIND GUSTS OF 60 MPH OR HIGHER IN LOWER ELEVATIONS BY
LATE WEDNESDAY NIGHT, WITH POSSIBLE GUSTS ABOVE 70 MPH IN WIND
PRONE AREAS. WIND GUSTS ON THE THE SIERRA RIDGES WILL EASILY
SURPASS 100 MPH PRIOR TO THE ONSET OF PRECIPITATION. RAIN AND HIGH
ELEVATION SNOW SHOULD BEGIN WEDNESDAY NIGHT IN NORTHEAST CA-FAR
NORTHWEST NV, BUT THE BULK OF THE MOISTURE IS MORE LIKELY TO HOLD
OFF UNTIL THURSDAY. MJD

.LONG TERM...THURSDAY THROUGH SUNDAY...

FORECAST CONFIDENCE REMAINS HIGH THAT WE WILL SEE ACTIVE WEATHER
THROUGH THE LATTER PART OF THE WEEK AND INTO NEXT WEEKEND AS THE
JET STREAM MOVES INTO NORTHERN CA/NV. A MODEST ATMOSPHERIC RIVER
WITH AROUND 1.25" PRECIPITABLE WATER WILL ALSO CONTRIBUTE TO THIS
STORM, BRINGING MODERATE TO HEAVY PRECIPITATION TO THE SIERRA AND
WESTERN NEVADA THURSDAY INTO THURSDAY NIGHT.

STRONG DOWNSLOPING WINDS WILL CONTINUE INTO EARLY THURSDAY MORNING
AS THE 165 KT JET PUSHES INTO THE SIERRA. WIND GUSTS UP TO 65 MPH
MAY BE POSSIBLE IN THE VALLEYS, WITH SIERRA RIDGES GUSTING OVER
100 MPH. AS THE MOISTURE PLUME ARRIVES INTO THE SIERRA EARLY
THURSDAY MORNING WINDS WILL BEGIN TO BACK OFF AS PRECIPITATION
TAKES OVER.

THE DEEP PLUME OF PACIFIC MOISTURE WILL COMBINE WITH A STRONG 700 MB
JET TO PRODUCE HEAVY PRECIPITATION RATES IN THE SIERRA THURSDAY.
WE COULD LIKELY SEE LIQUID AMOUNTS UP TO 4 INCHES ALONG THE SIERRA
CREST OVER 36 HOURS, MAKING THIS THE BIGGEST STORM WE'VE SEEN SO
FAR THIS SEASON. SNOW LEVELS WILL START OUT FAIRLY HIGH--AROUND
7000 FEET EARLY ON, THEN TRANSITION TO AROUND 5500 FEET BY
THURSDAY AFTERNOON BEHIND THE COLD FRONT.

SIGNIFICANT IMPACTS TO TRAVEL ARE EXPECTED IN THE SIERRA LATE
WEDNESDAY NIGHT THROUGH FRIDAY WITH THIS STORM. ANYONE WITH TRAVEL
PLANS DURING THIS TIME SHOULD STAY TUNED TO THE FORECAST. IT IS NOT
OUT OF THE QUESTION THAT WE COULD SEE SEVERAL FEET OF SNOW IN THE
SIERRA ABOVE 7000 FEET AND EVEN 6-12" AT LAKE TAHOE LEVEL. SNOWFALL
WILL START OUT AS HEAVY SIERRA CEMENT, THEN TRANSITION TO HIGHER
SNOW RATIOS LATE THURSDAY INTO FRIDAY BEHIND THE COLD FRONT. AS FOR
WESTERN NEVADA, SPILLOVER WILL BE EXCELLENT ON THURSDAY BEHIND THE
COLD FRONT WITH RAINFALL AMOUNTS OF OVER 0.50" POSSIBLE THURSDAY,
WITH SOME LOCATIONS SEEING UP TO AN INCH OF RAIN.

ANOTHER WINTER STORM WILL APPROACH THE REGION ON SUNDAY, BUT THERE
IS STILL SOME UNCERTAINTY IN THE AMOUNTS OF PRECIP AS THE MODELS
HAVE BEEN INCONSISTENT WITH THE TIMING AND PLACEMENT OF THE JET.
THIS STORM DOES LOOK COLDER THAN THE THURSDAY STORM, SO SNOW IMPACTS
MAY REACH INTO THE VALLEYS OF WESTERN NEVADA AS WELL SUNDAY INTO
MONDAY. HOON

&&

.AVIATION...

A FEW SHOWERS REMAIN NORTH OF SUSANVILLE AND GERLACH TODAY WITH
PERIODS OF MVFR/IFR POSSIBLE. OTHERWISE, VFR CONDITIONS ARE EXPECTED
TODAY WITH LIGHTER WINDS. WINTER STORM IS EXPECTED TO IMPACT THE
REGION BY WEDNESDAY NIGHT INTO FRIDAY, BRINGING HIGH WINDS,
TURBULENCE, MOUNTAIN SNOW AND VALLEY RAIN. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:52 PM PSTWinter Storm WatchREVDouglas, Washoe25 hr

Nearby

High Wind Watches in Nevada, 2015High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.